MAUDE Adverse Event Report: SYNTHES GMBH ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 396.396
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was an anterior cervical fusion on (b)(6) 2021.During the surgery, the cervical distractor broke.No fragments were generated.The surgery was completed using another cervical distractor without any surgical delay.The patient outcome was stable.No further information is available.This report is for one (1) adjustable cervical distractor-right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9.Date device returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that translational strut (396_395_5) of cervic-distract r w/adjust-angle was broken, and broken piece was not returned.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of cervic-distract r w/adjust-angle in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the cervic-distract r w/adjust-angle.While no definitive root cause could be determined, it is probable that thecervic-distract r w/adjust-angle was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: - adjustable cervical distractor right 396.396 rev l/f (current & manufactured) device history lot - a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12863794
Report Number8030965-2021-09741
Device Sequence Number1361844
Product Code LXH
UDI-Device Identifier07611819721760
UDI-Public(01)07611819721760
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number396.396
Device Lot NumberT964726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/30/2021
01/21/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/30/2021
01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown